Lexapro - Long Term Effects???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JBTao
New Member


Date Joined May 2010
Total Posts : 1
   Posted 5/1/2010 10:47 AM (GMT -7)   
Hello,
I am pretty desperate for help. If someone could even point me in the right direction, I would be eternally grateful.

I tapered off Lexapro over a 2-week period in March (likely way too fast after taking it for 2 years, as I now know.) I got the traditional withdrawal - head zaps, fatigue, emotional instability - as well as a feeling of burning skin and overall heat, despite no increase in temperature, sweating or any hot to the touch feeling. I started Zoloft a few days after this (a very low dose - 50 mg) but the withdrawal symptoms never went away. I am still extremely depressed, hopeless and irritable; I have consistent stomach upset and constipation; I have no energy and can barely get out of bed in the morning; my muscles ache and seem weak; and worst of all, I feel incredibly hot in a room that's even a little warm, as though my skin is burning and my body is hot inside.

It is now the beginning of May, so all this has lasted roughly 6 weeks. My doctor has no idea what this is from and can only suggest that I take a higher dose of Zoloft. I'm seeing a neurologist as well, and he put in extensive bloodwork, so we'll see if anything comes up there. (The bloodwork my main doctor did showed slightly lowered testosterone levels, but nothing else.) Does anyone have any idea what might be going on? Is it possible the Lexapro caused this because I came off it too fast? If so, will a higher dose of Zoloft help? 50 is doing nothing. Or is there something else I can try, some doctor I can see, some test I can have done? I feel completely horrible and it's frustrating getting no help from my doctor. I greatly appreciate any advice at all!!!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/1/2010 12:11 PM (GMT -7)   
Hello JBT and welcome,
 
Both Lexapro and Zoloft are members of the SSRI family of drugs.  While Lexapro and Zoloft are similar in the way they treat depression and anxiety, there are some differences in the side effects patients experience with each.  It may be the Zoloft side effects that is your problem,  just a thought.
 
Symptoms of Lexapro withdrawal can include but are not limited to:
 
  • Irritability
  • Agitation
  • Dizziness
  • A burning or tingling sensation
  • Anxiety 
  • Confusion
  • Headache 
  • Insomnia 
  • Tiredness.

The most common Zoloft side effects included:

 
  • Nausea
  • Insomnia 
  • Ejaculation problems
  • Diarrhea
  • Dizziness
  • Dry mouth
  • Fatigue
  • Drowsiness
  • Indigestion
  • Shakiness (tremor) 
  • Loss of appetite
  • Decreased sex drive (libido) 
     
Other common side effects that occurred in more than 2 percent of people included:
 
  • Increased sweating
  • Burning or tingling sensation (paresthesias)
  • Pain
  • Headache 
  • Weight loss 
  • Hot Flashes
  • Nervousness.
  • Abdominal pain (stomach pain)
  • Constipation 
  • Vision changes

Please do keep on advocating for yourself and let us know what you find out.  I wish I could be of more help.

Kindly,

Kitt

 

 


   ~~ Kitt ~~
Moderator: Anxiety/Panic, Gerd/Heartburn,  
Osteoarthritis
& Heart/Cardiovascular Disease 
*~* http://www.healingwell.com/donate *~*

~Today is the tomorrow we worried about yesterday. ~
"I am not a mental health professional, nor do I play one on TV, I just kind of talk like one!"

 




vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 5/1/2010 11:02 PM (GMT -7)   

Hi...I can only give you my Lexapro experience and I know not everyone responds the same way.  I was on it for almost three years and last October decided to wean off, as I was not aware that I was not supposed to take NSAIDS with it as it can  cause intenstinal/stomach bleeding...which it did.  I have fibro and need to take Advil for pain.  I weaned over a six week period which is way too fast.  When I got down to 2.5mgs I just stopped. I still have occasional brain zaps and crying jags but the headaches, burning skin and the feeling of having the flu have passed.  When I told my rheumy about these symptoms his reply was 'these drugs are a lifetime commitment.  I suggest you go back on it, or another drug in the same class."  Uh, no. Didn't care for the intestinal bleeding.  Lexapro is one of the hardest SSRI's to wean from but not everyone will have the lingering symptoms that I do.  I hope you are one of them, and maybe the Zoloft will help you...if it is Lexapro withdrawal that you are experiencing.  If it is...it will get better.

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: valium Advil


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6492
   Posted 5/2/2010 5:49 AM (GMT -7)   
Hi

I am currently taking Lexapro and have found it to be a good medication. I have tried various different antidepressants and have suffered withdrawal effects when coming off them, from my experience you do need to come of them very slowly over the course of 4-6 weeks sometimes longer and should be under close supervision of your doctor. The symptoms do pass and maybe an increase with your Zoloft would be a good idea but chat with your doctor. I hope things work out for you and let us know how you are getting on.

KellieJo
Regular Member


Date Joined Apr 2010
Total Posts : 382
   Posted 5/2/2010 8:33 AM (GMT -7)   
Did you have the burning skin feeling on Lexapro?

I take it for panic attacks when needed.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:10 PM (GMT -7)
There are a total of 2,734,465 posts in 301,216 threads.
View Active Threads


Who's Online
This forum has 151332 registered members. Please welcome our newest member, Blueswoman.
309 Guest(s), 9 Registered Member(s) are currently online.  Details
DQueen, Charmed3, mspt98, time2reclaim, Suffering34, Red_34, Yarbo3, Mister Mike, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer